Study to Evaluate the Adverse Drug Reactions in a Tertiary Care Teaching Hospital- A Cross Sectional Study
Adverse drug reactions are due to hazards of drug therapy and can occur with any class of drugs. The aim of this study was
to evaluate and analyze Adverse drug reactions in inpatients of a tertiary care teaching hospital (SRM MCH& RC).
Methods - A cross-sectional study was carried out on ADRs in a tertiary care teaching hospital in Potheri for a period of 4
months from July to November 2016 after Institutional Ethics Committee approval.
Results - A total number of 35 ADRs were reported during this 4 months of which 59% were males and 41% were females.
Highest number of ADRs were reported from General Medicine (28.57%) followed by General Surgery department (20%).
The majority of ADRs were due to antimicrobial agents 62.8% of which type B reactions were more common than type A
reactions. since allergic reactions most commonly occur in the skin, it is the most commonly affected organ system(74.28%),
followed by Central nervous system (9.5%). Most of the reactions were mild (78%) as per Modified Hartwig's criteria.
Causality assessment was done which showed that 88% of the reactions were probable and 12% were possible.
Conclusions - The present study was done to emphasize the importance of Pharmacovigilance among practicing physicians.
The reporting of ADRs to regional Pharmacovigilancecentres should be encouraged to ensure drug safety.